Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 93, NWS Amarillo, TX

May 16, 2016Carson County, Potter County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 16, 2016, 8:41 PM CDT for Carson County, Potter County, Texas. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2016, 8:41 PM CDT (01:41 UTC)
Expired
May 16, 2016, 9:45 PM CDT
In force
64 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
2.75 in
Wind
60.0 mph

Counties Carson County, TX, Potter County, TX

The radar

The Amarillo radar (KAMA), 29 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 9:35 PM CDTHAIL 17 Nw Panhandle, TXRELAYED VIA BROADCAST MEDIA FROM VIEWER.
May 16, 9:45 PM CDTHAIL 1.75Pantex, TXHAIL TO THE SIZE OF GOLF BALLS AND 52 MPH WIND GUSTS REPORTED AT PANTEX.
May 16, 9:50 PM CDTHAIL 2.51 E Panhandle, TXHAIL TO THE SIZE OF TENNIS BALLS WAS FALLING EAST OF PANHANDLE WITH SOME FLOODING OF RURAL ROADS ALSO REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 2:29 PM CDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1214 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1620 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.3
Supercell composite
16.5

Open this sounding in Storm Lab

The text

As transmitted.

193 
WUUS54 KAMA 170141
SVRAMA
TXC065-375-170245-
/O.NEW.KAMA.SV.W.0093.160517T0141Z-160517T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
841 PM CDT MON MAY 16 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARSON COUNTY IN THE PANHANDLE OF TEXAS...
  NORTHEASTERN POTTER COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 945 PM CDT

* AT 841 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
  OF MASTERSON...OR 22 MILES SOUTH OF DUMAS...MOVING SOUTHEAST AT 35
  MPH.

  THIS IS A VERY DANGEROUS STORM. 

  HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
           EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
           SIDING...AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  PANHANDLE...FRITCH...WHITE DEER...SKELLYTOWN AND PANTEX. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.

LAT...LON 3547 10200 3562 10189 3562 10126 3554 10109
      3551 10109 3518 10135 3518 10151
TIME...MOT...LOC 0141Z 294DEG 30KT 3555 10187 

HAIL...2.75IN
WIND...60MPH
 
$$

BRB
5 follow-up statements
317 
WWUS54 KAMA 170145
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
845 PM CDT MON MAY 16 2016

TXC065-375-170245-
/O.CON.KAMA.SV.W.0093.000000T0000Z-160517T0245Z/
CARSON TX-POTTER TX-
845 PM CDT MON MAY 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CARSON AND NORTHEASTERN POTTER COUNTIES...

AT 845 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF MASTERSON...OR 22 MILES NORTH OF AMARILLO...MOVING SOUTHEAST AT 35
MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...THREE INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
         EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
         SIDING...AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
PANHANDLE...FRITCH...WHITE DEER...SKELLYTOWN AND PANTEX. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.

LAT...LON 3545 10195 3562 10185 3562 10126 3554 10109
      3551 10109 3518 10135 3518 10150
TIME...MOT...LOC 0145Z 294DEG 32KT 3552 10181 

HAIL...3.00IN
WIND...60MPH
 
$$

BRB
279 
WWUS54 KAMA 170202
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
902 PM CDT MON MAY 16 2016

TXC065-375-170245-
/O.CON.KAMA.SV.W.0093.000000T0000Z-160517T0245Z/
CARSON TX-POTTER TX-
902 PM CDT MON MAY 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CARSON AND NORTHEASTERN POTTER COUNTIES...

AT 902 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
FRITCH...OR 18 MILES SOUTHWEST OF BORGER...MOVING EAST AT 35 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
         PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
PANHANDLE...WHITE DEER AND PANTEX. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3544 10186 3562 10175 3555 10112 3554 10109
      3551 10109 3519 10134
TIME...MOT...LOC 0202Z 291DEG 28KT 3549 10166 

HAIL...2.50IN
WIND...60MPH
 
$$

BRB
849 
WWUS54 KAMA 170209
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
909 PM CDT MON MAY 16 2016

TXC065-375-170245-
/O.CON.KAMA.SV.W.0093.000000T0000Z-160517T0245Z/
CARSON TX-POTTER TX-
909 PM CDT MON MAY 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CENTRAL CARSON AND NORTHEASTERN POTTER COUNTIES...

AT 909 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
FRITCH...OR 16 MILES NORTHWEST OF PANHANDLE...MOVING EAST AT 30 MPH.

HAZARD...TWO INCH HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
PANHANDLE AND WHITE DEER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3545 10179 3559 10171 3556 10119 3555 10112
      3554 10109 3551 10109 3524 10130
TIME...MOT...LOC 0209Z 289DEG 27KT 3548 10163 

HAIL...2.00IN
WIND...<50MPH
 
$$

BRB
153 
WWUS54 KAMA 170216
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
916 PM CDT MON MAY 16 2016

TXC065-375-170245-
/O.CON.KAMA.SV.W.0093.000000T0000Z-160517T0245Z/
CARSON TX-POTTER TX-
916 PM CDT MON MAY 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CENTRAL CARSON AND EAST CENTRAL POTTER COUNTIES...

AT 916 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
FRITCH...OR 15 MILES NORTHWEST OF PANHANDLE...MOVING EAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
PANHANDLE AND WHITE DEER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3549 10171 3559 10164 3556 10119 3555 10112
      3554 10109 3551 10109 3524 10130 3534 10153
      3538 10162
TIME...MOT...LOC 0216Z 291DEG 26KT 3548 10160 

HAIL...1.75IN
WIND...<50MPH
 
$$

BRB
662 
WWUS54 KAMA 170232
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
932 PM CDT MON MAY 16 2016

TXC065-375-170245-
/O.CON.KAMA.SV.W.0093.000000T0000Z-160517T0245Z/
CARSON TX-POTTER TX-
932 PM CDT MON MAY 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CENTRAL CARSON AND EAST CENTRAL POTTER COUNTIES...

AT 932 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF
PANHANDLE...MOVING SOUTHEAST AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
         PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
PANHANDLE AND WHITE DEER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3541 10164 3558 10165 3557 10159 3553 10109
      3551 10109 3524 10130 3534 10153 3538 10162
TIME...MOT...LOC 0232Z 292DEG 28KT 3540 10145 

HAIL...1.50IN
WIND...60MPH
 
$$

BRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:42 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, May 16, 6:42 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
642 PM CDT MON MAY 16 2016

.Aviation...00z tafs

Flying conditions will degrade and remain poor overnight behind a
cold front that is knocking on the door. Thunderstorms will affect
KDHT and KGUY over the next few hours but KAMA should remain tstorm-
free...barely. Winds will be fairly staunch out of the NE through
most of the period. Cigs will drop to LIFR overnight and slowly
struggle through the day Tuesday to make it back to MVFR by the
afternoon.

Simpson
&&

.Prev Discussion... /Issued 609 PM CDT MON MAY 16 2016/

..Tornado Watch 177 in effect for the northwestern Texas Panhandle
through 10 PM CDT tonight...

Update...Severe Thunderstorms with a history of producing tornadoes
are located in Dallam County in the northwest Texas Panhandle.
Favorable mesoscale environment in place ahead of these storms have
prompted an issuance of Tornado Watch 177 for the northwestern Texas
Panhandle counties through 10 PM CDT tonight. All residents in the
area should have an ability to receive alerts as these storms
continue to move east to southeast at 35 MPH.

Bieda

Prev Discussion... /Issued 332 PM CDT MON MAY 16 2016/

Mesoscale Update...19z special sounding analysis and update...

A severe thunderstorm was located in Union County in ne NM and this
storm is meandering ESE. This storm/other storms will likely grow
upscale into a severe cluster that will move ese across the northern
half of the Panhandles with hail to golf balls and damaging winds the
greatest threats. This re-affirms the scenario discussed in the 1235
PM mesoscale AFD.

An interesting and potentially concerning boundary has formed and can
be analyzed from Quitaque-Silverton-Happy-Umbarger-Vega-Romero. This
baroclinic zone is a result of the very stable airmass (66F at KAMA)
over much of the ern half of the TX Panhandle meeting with sfc
temps in the 80s in the sw TX Panhandle (83F at Hereford). The 19z
KAMA sounding modified for conditions along the boundary results in a
narrow corridor of 2000+ J/kg MLCAPE in a more favorably sheared
environment than that of the nrn Panhandles. While convective
initiation in this area is much more conditional and uncertain, IF
(again a big if) a supercell was to form on or encounter this
boundary, the conceptual model for low level mesocyclogenesis along a
boundary may be met in a classic way. The cool side of this nearly
stationary boundary is modifying thermodynamically and Bunker's
right moving storm motion would result in mostly streamwise ingestion
of horizontal vorticity and a reasonably long residence time with the
potential for a storm to ride the boundary. Think that the overall
chance of a supercell forming on or encountering this boundary is
low, but it is an area that will be watched closely through the
evening, especially given that this corridor includes a population of
about 250,000 people.

Outside of the narrow corridor along and 30 miles to the ne of the
boundary, the tornado threat looks less.

Simpson/Beat

Short Term...Today and Tonight...See mesoscale update above for
details on severe thunderstorm potential. Current thinking is that
convection that has recently developed in southeast Colorado should
expand and eventually accelerate southeast as an MCS with wind and
hail the main threat. The more difficult part of the forecast is
further south along sharpening boundary. 19z sounding has been
launched and a mesoscale discussion talking about this observation
will be written and sent shortly. Convection should move east of the
area after midnight with only low chances lingering in post-frontal
northeasterly flow beneath rising mid-level heights.

BRB

Long Term...Tuesday through Sunday night...A slow moving upper level
low will dig down into the desert southwest on Tuesday, becoming an
open trough on Wednesday and moving across the combined Panhandles on
Thursday. The prior passage of a cold front will keep the area under
cold air advection, with high temperatures on Tuesday through
Thursday expected to be about 20 to 25 degrees below normal for this
time of year. Overcast skies on all days with overrunning moisture
flow into the area will help keep a lid on instability on Tuesday,
though the passage of the cold core low on Wednesday and Thursday may
bring a chance for isolated to scattered thunderstorms with shower
activity. At this time, concern for severe weather is limited during
this period.

A ridge of high pressure will move over the combined Panhandles and
bring a brief respite from shower and thunderstorm activity on
Friday. Skies should clear around midday Friday, with high
temperatures expected to be in the mid 70s to mid 80s areawide.
A long wave trough with associated upper low will push across the
Great Basin during the weekend. An approaching cold front on Saturday
will once again bring low level moisture advection to the region,
bringing the potential for thunderstorms on Saturday. Progression of
this system may be slow enough that a chance for thunderstorm
activity may persist through Sunday night. Based on the progged setup
of this system, there is some indication that a dry line could set up
in eastern New Mexico and far western portions of the combined
Panhandles Saturday and Sunday. Assessing instability parameters,
there is potential for 1000-1500 J/kg of MLCAPE with 0-6 km bulk
shear being a limiting factor as present guidance only shows 20-30
kts. We will continue to monitor the development of this pattern, as
this will be when the next chance of strong to severe weather may
exist.

Bieda

&&

.AMA Watches/Warnings/Advisories...
TX...NONE.
OK...NONE.

&&

9/17
Hazardous weather outlook, May 16, 6:10 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
610 PM CDT MON MAY 16 2016

OKZ001>003-TXZ001>020-171115-CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-
HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-MOORE-HUTCHINSON-ROBERTS-
HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-
ARMSTRONG-DONLEY-COLLINGSWORTH-603 PM CDT MON MAY 16 2016

...A TORNADO WATCH IS IN EFFECT FOR THE NORTHWESTERN TEXAS PANHANDLE
THROUGH 10 PM CDT TONIGHT...
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE TEXAS AND
OKLAHOMA PANHANDLES THROUGH 10 PM CDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

A TORNADO WATCH HAS BEEN ISSUED FOR THE NORTH CENTRAL TEXAS PANHANDLE
THROUGH 10 PM CDT THIS EVENING. A SEVERE THUNDERSTORM WATCH REMAINS
IN EFFECT FOR THE COMBINED PANHANDLES THROUGH 10 PM CDT THIS
EVENING. SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING TORNADOES
ARE LOCATED IN DALLAM COUNTY OVER THE NORTHWEST TEXAS PANHANDLE
MOVING EAST TO SOUTHEAST AT 35 MPH. THESE STORMS HAVE A HISTORY OF
PRODUCING LARGE HAIL AND DAMAGING WINDS. ANY AND ALL STORMS THAT
FORM AND MOVE ACROSS THE COMBINED PANHANDLES WILL BRING A RISK OF
LARGE HAIL...DAMAGING WINDS...AND TORNADOES THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE TEXAS AND
OKLAHOMA PANHANDLES WEDNESDAY THROUGH SUNDAY. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME...BUT SOME STORMS COULD BE
STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THROUGH TONIGHT...WITH EMERGENCY
MANAGEMENT GROUPS RECOMMENDED FOR ACTIVATION IF THEY HAVE NOT
ALREADY DONE SO. SPOTTERS AND EMERGENCY MANAGEMENT GROUPS SHOULD
MONITOR FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION WEDNESDAY
THROUGH SUNDAY.

In the hours before

Local storm report, May 16, 8:18 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
818 PM CDT MON MAY 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             25 SSW PERRYTON         36.06N 100.97W
05/16/2016  E1.00 INCH       OCHILTREE          TX   AMATEUR RADIO

&&

CORRECTED COUNTY/STATE...LOCATION

EVENT NUMBER AMA1600327

MJG
Local storm report, May 16, 8:27 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
827 PM CDT MON MAY 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     HAIL             3 NE SPEARMAN           36.23N 101.16W
05/16/2016  E1.50 INCH       HANSFORD           TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1600329

MJG
Local storm report, May 16, 8:29 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
829 PM CDT MON MAY 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     HAIL             1 N MASTERSON           35.65N 101.96W
05/16/2016  E1.00 INCH       MOORE              TX   BROADCAST MEDIA

&&

EVENT NUMBER AMA1600330

MJG
Local storm report, May 16, 8:31 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
831 PM CDT MON MAY 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             MASTERSON               35.64N 101.96W
05/16/2016  E1.00 INCH       MOORE              TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1600331

MJG
Local storm report, May 16, 8:33 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
833 PM CDT MON MAY 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     HAIL             3 S MASTERSON           35.59N 101.96W
05/16/2016  E2.50 INCH       POTTER             TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1600332

MJG
Local storm report, May 16, 8:38 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
838 PM CDT MON MAY 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     HAIL             6 SSE MASTERSON         35.56N 101.92W
05/16/2016  E2.50 INCH       POTTER             TX   STORM CHASER

&&

EVENT NUMBER AMA1600333

MJG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:01 PM CDTSevere Thunderstorm WarningAMAMoore, Sherman59 min
May 16, 7:03 PM CDTSevere Thunderstorm WarningAMADallam, Hartley42 min
May 16, 7:29 PM CDTAreal Flood AdvisoryAMAMoore3 hr
May 16, 7:35 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree, Roberts70 min
May 16, 7:40 PM CDTSevere Thunderstorm WarningAMAHartley, Moore, Oldham, Potter80 min
May 16, 7:43 PM CDTAreal Flood AdvisoryAMAHansford, Hutchinson3 hr
May 16, 7:49 PM CDTSevere Thunderstorm WarningAMAHutchinson56 min
May 16, 8:18 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb, Ochiltree, Roberts72 min
May 16, 8:21 PM CDTAreal Flood AdvisoryAMAOchiltree, Roberts3 hr
May 16, 8:37 PM CDTSevere Thunderstorm WarningAMACarson, Gray, Hutchinson, Roberts53 min
May 16, 8:56 PM CDTTornado Warning Tornado observedAMAHemphill34 min
May 16, 9:15 PM CDTSevere Thunderstorm WarningAMAPotter30 min
May 16, 9:20 PM CDTAreal Flood AdvisoryAMAHemphill, Lipscomb, Roberts3 hr
May 16, 9:25 PM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Roberts, Wheeler80 min
May 16, 9:29 PM CDTAreal Flood AdvisoryAMACarson, Gray, Wheeler3 hr
May 16, 9:29 PM CDTTornado WarningAMAHemphill16 min
May 16, 9:44 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray76 min
May 16, 10:24 PM CDTAreal Flood AdvisoryAMAArmstrong, Donley3 hr
May 16, 10:47 PM CDTSevere Thunderstorm WarningAMAArmstrong, Collingsworth, Donley, Gray, Wheeler73 min
May 16, 11:59 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley36 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.